|Manufacturer:||Dr Reddy's Laboratories|
Rx OnlyManufactured by:Dr.Reddy's Laboratories LimitedBachepalli – 502 325 INDIARevised: 1208
Ciprofloxacin tablets are indicated for the treatment of infections caused by susceptible strains of the designated microorganisms in the conditions and patient populations listed below.Please see DOSAGE AND ADMINISTRATION for specific recommendations.
Ciprofloxacin hydrochloride is contraindicated in persons with a history of hypersensitivity to ciprofloxacin, any member of the quinolone class of antimicrobial agents, or any of the product components.Concomitant administration with tizanidine is contraindicated.(See PRECAUTIONS, Drug Interactions.)
Fluoroquinolones, including ciprofloxacin, are associated with an increased risk of tendinitis and tendon rupture in all ages.
This adverse reaction most frequently involves the Achilles tendon, and rupture of the Achilles tendon may require surgical repair.
Tendinitis and tendon rupture in the rotator cuff (the shoulder), the hand, the biceps, the thumb, and other tendon sites have also been reported.
The risk of developing fluoroquinolone-associated tendinitis and tendon rupture is further increased in older patients usually over 60 years of age, in patients taking corticosteroid drugs, and in patients with kidney, heart or lung transplants.
Factors, in addition to age and corticosteroid use, that may independently increase the risk of tendon rupture include strenuous physical activity, renal failure, and previous tendon disorders such as rheumatoid arthritis.
Tendinitis and tendon rupture have also occurred in patients taking fluoroquinolones who do not have the above risk factors.
Tendon rupture can occur during or after completion of therapy; cases occurring up to several months after completion of therapy have been reported.
Ciprofloxacin should be discontinued if the patient experiences pain, swelling, inflammation or rupture of a tendon.Patients should be advised to rest at the first sign of tendinitis or tendon rupture, and to contact their healthcare provider regarding changing to a non-quinolone antimicrobial drug.